MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR BEADED FEM #6L; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR BEADED FEM #6L; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C
Catalog Number 5513F601
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A supplemental report will be submitted upon completion of the investigation.Review of the device history records indicates devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.
 
Event or Problem Description
Customer reported that the product is defective.During a procedure they noticed that the packaging was perforated.They did not use it.
 
Additional Manufacturer Narrative
An event regarding packaging damage involving a triathlon femoral component was reported.The event was confirmed through visual inspection.Device evaluation and results: visual inspection was performed on the returned device which concluded: one unit carton without its shrink wrap, the outer blister and the inner blister was returned for evaluation.There is compression and line indentations on the front of the unit carton.There is severe compression and line indentations on the corner and side of the unit carton.Line indentations and compression visible on the inside of the unit carton.Outer blister returned with the tyvek lid removed on three sides.There is damage to the tyvek lid.For the purpose of this investigation the tyvek lid was removed from the outer blister.There is evidence of a good seal on the outer blister.The inner blister was returned unopened.There are 2 small slits/holes in the inner blister.The larger slit/hole on the tyvek lid of the inner blister matches/lines up with the slit/hole on the tyvek lid of the out blister.This evidence is an indication of excessive/inappropriate handling in which the femoral component was forced through the tyvek lid as a result of the damage to the packaging.The smaller slit in the tyvek lid appears to be caused by a sharp instrument/object such as a forceps in an attempt to remove the inner blister from the outer blister in the or.There is evidence of a good seal on the inner blister.The returned device appears unremarkable.Medical records received and evaluation: not required as the subject device was not implanted and no adverse consequences to the patient were reported.Device history review: dhr review for the reported lot determined that the device was manufactured and packed to specification.Complaint history review: review determined that there were no other similar reported events for the lot.Conclusions: based on the visual inspection of the returned packaging it appears that this component packaging was subjected to excessive/inappropriate handling whereby the carton may have been compressed and/or dropped from a height causing damage to the unit carton.No further investigation is possible at this time as no product and insufficient information was received by stryker orthopaedics.If additional information becomes available this investigation will be reopened.
 
Event or Problem Description

Brand Name
TRIATHLON CR BEADED FEM #6L
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key6710690
Report Number0002249697-2017-02184
Device Sequence Number1490535
Product Code MBH
UDI-Device Identifier07613327040463
UDI-Public07613327040463
Combination Product (Y/N)N
Initial Reporter CountryES
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2021
Device Catalogue Number5513F601
Device Lot NumberBHA2L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2017
Initial Date Received by Manufacturer 06/16/2017
Supplement Date Received by Manufacturer08/31/2017
Initial Report FDA Received Date07/13/2017
Supplement Report FDA Received Date09/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;